Alert archive / Montana / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 39, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at Jul 4, 2013, 11:44 PM MDT for Phillips County, Montana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2013, 11:44 PM MDT (05:44 UTC)
- Expired
- Jul 5, 2013, 12:15 AM MDT
- In force
- 31 min
- Issued by
- NWS Glasgow, MT
- Area
- Storm-based polygon
County Phillips County, MT
The radar
The Glasgow radar (KGGW), 96 km from the middle of the area, began a volume at 05:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:32 PM MDT, 9 hours 12 minutes earlier.
Area forecast discussion, Jul 4, 2:32 PM MDT, 9 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 232 PM MDT THU JUL 4 2013 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH SATURDAY... AN UPPER SHORTWAVE TROUGH SWINGING ACROSS THE PAC-NW IS INDUCING AN AREA OF CONVECTION IN CENTRAL MT THAT WILL DRIFT INTO THE WESTERN COUNTIES OF NORTHEAST MONTANA THIS EVENING. MODERATELY UNSTABLE CONDITIONS THERE COULD DEVELOP A FEW STRONG THUNDERSTORMS. THEREFORE...SPREAD SCT POPS INTO THOSE AREAS AND ADDED MENTION OF HAIL AND GUSTY WINDS. MORE GENERAL THUNDERSTORMS WITH RAIN SHOWERS SHOULD CONTINUE ACROSS THE AREA OVERNIGHT AS A WEAK COLD FRONT AND LEE SURFACE TROUGH MARCH OVER THE AREA. FRIDAY...FLOW ALOFT BECOMES SOUTHWEST WITH CONTINUED INSTABILITY LEADING TO MORE THUNDERSTORMS. WITH MORE WARM AIR BEING PUMPED INTO THE AREA...ALONG WITH ADDITIONAL MOISTURE...EXPECT ANOTHER WARM DAY. FRIDAY NIGHT AND SATURDAY...THE UPPER TROUGH AND A WEAK EMBEDDED DISTURBANCE MOVE INTO MONTANA TO BRING A CONTINUATION OF CONVECTION AND ADDED QPF. THE WEAK TROUGHINESS AND CLOUDINESS WILL BRING A SLIGHT COOLING TO MORE SEASONAL HIGHS. EXCEPT NEAR THUNDERSTORMS...WIND WILL NOT BE MUCH OF AN ISSUE THROUGH THE SHORT TERM. IN ADDITION...SPC KEEPS NEMONT WITHIN THEIR CONVECTIVE OUTLOOK BOUNDARY THROUGHOUT THE SHORT TERM FOR GENERAL THUNDERSTORMS...WITH SEE TEXT NOTES CONCERNING THE POSSIBILITY OF A FEW STRONG MARGINAL SEVERE STORMS. SCT .LONG TERM...SATURDAY NIGHT THROUGH THURSDAY... NO MAJOR CHANGES TO THE GOING FORECAST. WESTERN RIDGE IS SUPPRESSED AS SHORTWAVES PUSH THROUGH SOUTHWEST CANADA. FAIRLY TYPICAL FOR THE BEGINNING OF JULY WITH WARM TEMPERATURES AND CHANCES OF THUNDERSTORMS. EBERT PREVIOUS LONG TERM DISCUSSION...THE EXTENDED PERIOD WILL START WITH ZONAL TO SLIGHTLY SOUTHWEST FLOW WHICH WILL CONTINUE THROUGH MOST OF THE PERIOD. THEN THE RIDGE IS EXPECTED TO BUILD IN TOWARDS THE END OF THE PERIOD. THE OVERALL PATTERN IS ONE THAT IS TYPICAL FOR THIS TIME OF YEAR...MAYBE A LITTLE MORE ACTIVE. THE MODEL RUNS ARE PUSHING SYSTEMS INTO THE CANADIAN PRAIRIES MORE THAN TRACKING THEM THROUGH CENTRAL MONTANA. WHICH LEADS TO FAIRLY GOOD CONFIDENCE ON THE FORECAST. TEMPERATURES SEEM TO BE FAIRLY NORMAL THROUGH THE PERIOD WITH A WARM UP TOWARDS THE VERY END. PROTON && .AVIATION... VFR WITH LIGHT WINDS. SCATTERED THUNDERSTORMS ARE POSSIBLE OVERNIGHT. && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jul 4, 3:21 AM MDT, 20 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 321 AM MDT THU JUL 4 2013 MTZ016>027-059>062-050930- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 321 AM MDT THU JUL 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO FORM OVER THE HIGHER ELEVATIONS OF CENTRAL MONTANA TODAY AND DRIFT EASTWARD AND EMERGE OVER THE HIGH PLAINS OF NORTHEAST MONTANA THIS AFTERNOON AND EVENING. GUSTY WINDS...CLOUD TO GROUND LIGHTNING...AND SMALL HAIL WILL BE THE MAIN THREATS NEAR THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A RE-ENFORCING UPPER LEVEL TROUGH FROM THE CANADIAN ROCKIES WILL ALLOW MARGINALLY STRONG THUNDERSTORMS TO DEVELOP AND SPREAD OVER MOST OF NORTHEAST MONTANA FRIDAY AFTERNOON AND EVENING. GUSTY WINDS...CLOUD TO GROUND LIGHTNING...AND SMALL HAIL WILL BE THE MAIN THREATS NEAR THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 10:48 PM MDT | Special Weather Statement | GGW | Phillips | 57 min |
| Jul 5, 12:14 AM MDT | Special Weather Statement | GGW | Phillips | 46 min |
| Jul 5, 3:56 AM MDT | Special Weather Statement | GGW | Garfield | 64 min |
| Jul 5, 4:03 AM MDT | Special Weather Statement | GGW | Phillips | 57 min |
| Jul 5, 4:25 AM MDT | Severe Thunderstorm Warning | GGW | Garfield | 65 min |
| Jul 5, 7:01 AM MDT | Special Weather Statement | GGW | Valley | 59 min |
| Jul 5, 8:03 AM MDT | Special Weather Statement | GGW | Valley | 57 min |
| Jul 5, 9:19 AM MDT | Special Weather Statement | GGW | Valley | 56 min |
| Jul 5, 12:34 PM MDT | Special Weather Statement | GGW | McCone | 56 min |
| Jul 5, 12:42 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, McCone | 63 min |
| Jul 5, 1:16 PM MDT | Special Weather Statement | GGW | 59 min | |
| Jul 5, 1:20 PM MDT | Special Weather Statement | GGW | McCone | 55 min |
| Jul 5, 2:00 PM MDT | Flash Flood Warning | GGW | McCone | 3 hr |
| Jul 5, 2:08 PM MDT | Special Weather Statement | GGW | Dawson, Richland | 67 min |
| Jul 5, 2:58 PM MDT | Flash Flood Warning | GGW | Dawson, Richland | 3 hr |
| Jul 5, 3:23 PM MDT | Special Weather Statement | GGW | Richland | 52 min |
| Jul 5, 3:51 PM MDT | Special Weather Statement | GGW | Wibaux | 54 min |
| Jul 5, 4:02 PM MDT | Special Weather Statement | GGW | Roosevelt | 28 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.